Alert archive / Missouri / Tornado Warnings in 2019

Tornado Warning 113, NWS Springfield, MO

November 26, 2019Barry County, Missouri

NWS Springfield, MO issued this tornado warning at Nov 26, 2019, 6:22 PM CST for Barry County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 26, 2019, 6:22 PM CST (00:22 UTC)
Expired
Nov 26, 2019, 6:45 PM CST
In force
23 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Barry County, MO

The radar

The Springfield radar (KSGF), 63 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 26, 6:20 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

381 
WFUS53 KSGF 270022
TORSGF
MOC009-270045-
/O.NEW.KSGF.TO.W.0113.191127T0022Z-191127T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
622 PM CST Tue Nov 26 2019

The National Weather Service in Springfield has issued a

* Tornado Warning for...
  Northern Barry County in southwestern Missouri...

* Until 645 PM CST.
    
* At 621 PM CST, a severe thunderstorm capable of producing a tornado
  was located over Wheaton, or 13 miles northwest of Cassville,
  moving northeast at 55 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Monett...                         Purdy...
  Butterfield...                    Pioneer...
  Jenkins...                        Mcdowell...
  Pleasant Ridge...                 Madry...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3683 9407 3693 9390 3693 9370 3676 9362
      3672 9400
TIME...MOT...LOC 0021Z 246DEG 50KT 3676 9409 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

Titus
1 follow-up statement
430 
WWUS53 KSGF 270043
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
643 PM CST Tue Nov 26 2019

MOC009-270052-
/O.EXP.KSGF.TO.W.0113.000000T0000Z-191127T0045Z/
Barry MO-
643 PM CST Tue Nov 26 2019

...THE TORNADO WARNING FOR NORTHERN BARRY COUNTY WILL EXPIRE AT 645
PM CST...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until midnight CST for southwestern
Missouri.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.

LAT...LON 3683 9407 3693 9390 3693 9370 3676 9362
      3672 9400
TIME...MOT...LOC 0042Z 244DEG 41KT 3685 9384 

$$

Titus

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Nov 26, 5:21 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Nov 26, 5:21 PM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Springfield MO
521 PM CST Tue Nov 26 2019

...Updated for 00Z Aviation Discussion...

.SHORT TERM...(This evening through Wednesday)

A 140 knot speed max was approaching from the west and will force
a round of thunderstorms late this afternoon and through the
evening hours. A few of these storms could become severe, with
damaging wind gusts being the primary risk. A few of the most
intense storms could produce quarter size hail and some brief
tornadoes.

Rainfall amounts do not look excessive, therefore we
kept flooding out of tonight's Hazardous Weather Outlook. As a
side note, a 21Z special sounding has been scheduled to better
assess how unstable our lower atmosphere has become and to see if
any inhibition layers exist.

A High Wind Warning has been issued for areas along and north of
Interstate 44. Environmental wind gusts up to 60 mph can not be
ruled out, which will likely cause pockets of damage to sensitive
infrastructure. Timing of the strongest wind gusts is expected to
occur after 9pm this evening, and could continue into the early
morning hours of Wednesday.

For Wednesday, skies will quickly become sunny with high temps in
the mid to upper 40s. West to northwest winds will still be
breezy ranging from 10 to 20 mph.

.LONG TERM...(Thursday through Tuesday)

Rain is expected to move back into the region on Thursday as
moisture quickly returns. Some thunderstorms will also be
possible as to what will be the beginning of an active period.

A deep long wave trough will evolve across the western conus
while ridging unfolds to the east. Southwest flow across the
nations midsection will offer warmer than usual conditions with
plenty of Gulf moisture return. This pattern will set the stage
for multiple rounds of showers and thunderstorms from Thursday
through Saturday. Due to the potential for 1 to 3 inches of storm
total rainfall from Thursday through Saturday, we will continue to
mention a limited flood risk.

Dry and blustery weather is expected from Saturday evening through
the rest of the weekend.

Upper ridging unfolds once again early next work week leading to
temperatures in the 40s and 50s Monday and Tuesday afternoons.
Little to no chances for rain is expected early next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 521 PM CST Tue Nov 26 2019

An intense low pressure system will lift into Iowa this evening,
pushing a cold front into the area. Showers/storms likely to
develop along and ahead of it affecting the terminals between
01Z- 05Z. In the wake of the front, a very tight pressure
gradient will result in west to northwest winds of 30 to 40 knots
with some gusts approaching 50 knots during the overnight hours.
These winds will slowly diminish later Wednesday morning as the
low lifts northeast away from the area. As far as ceilings,
models show MVFR ceilings late tonight to remain north of the
terminals over central Missouri. However MVFR ceilings will be
likely within any convective elements this evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory from 9 PM this evening to noon CST Wednesday for
     MOZ082-083-092-095>098-103>106.

     High Wind Warning from 9 PM this evening to 9 AM CST Wednesday
     for MOZ066-067-077-078-088-089-094.

     Wind Advisory from 9 PM this evening to 9 AM CST Wednesday for
     MOZ093-101-102.

     High Wind Warning from midnight tonight to noon CST Wednesday
     for MOZ055>058-068>071-079>081-090-091.

KS...High Wind Warning from 9 PM this evening to 9 AM CST Wednesday
     for KSZ073-097-101.

&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Raberding
Hazardous weather outlook, Nov 26, 12:55 PM CST, 5 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1255 PM CST Tue Nov 26 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271900-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1255 PM CST Tue Nov 26 2019

...HIGH WIND WARNING IN EFFECT...

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Limited hail risk.
  Elevated thunderstorm wind damage risk.
  Limited lightning risk.
  Significant non thunderstorm wind risk.
  Significant fire weather risk.

DISCUSSION...

Thunderstorms are expected to develop late this afternoon through
this evening. A few of these storms will become severe, with
damaging wind gusts the primary risk. A few of the most intense
storms could produce large hail to the size of quarters along
with some brief tornadoes.

Strong surface winds are expected tonight through Wednesday
morning. The strongest winds will occur along and north of
Interstate 44 tonight with gusts of 45 to 60 mph expected. These
strong winds will also produce a localized significant fire
weather risk as well.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Periods of moderate to heavy rain will be possible from Thursday
to Saturday as a series of weather systems move through. Rainfall
totals from Thursday through Saturday may exceed three inches in
some areas. Rainfall of this magnitude is capable of producing
creek and river flooding along with low water crossings.

A few snow flakes may fall across portions of central missouri
Thanksgiving morning. Little or no accumulation is expected at
this time.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed later today and tonight for
 locations east of Highway 13.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

In the hours before

Special weather statement, Nov 26, 2:52 PM CST, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Springfield MO
252 PM CST Tue Nov 26 2019

MOZ104-105-262115-
Ozark MO-Taney MO-
252 PM CST Tue Nov 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OZARK AND
SOUTHEASTERN TANEY COUNTIES UNTIL 315 PM CST...

At 250 PM CST, Doppler radar was tracking a strong thunderstorm near
Diamond City, or 15 miles west of Bull Shoals, moving northeast at 50
mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Bull Shoals Lake...               Theodosia...
Pontiac...                        Sundown...
Protem...                         Isabella...

LAT...LON 3650 9292 3664 9270 3665 9263 3664 9256
      3650 9237 3649 9238
TIME...MOT...LOC 2050Z 241DEG 42KT 3644 9285

Titus
Special weather statement, Nov 26, 4:00 PM CST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Springfield MO
400 PM CST Tue Nov 26 2019

MOZ096-105-262230-
Douglas MO-Ozark MO-
400 PM CST Tue Nov 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OZARK AND SOUTHEASTERN
DOUGLAS COUNTIES UNTIL 430 PM CST...

At 359 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northeast of Price Place to near
Gainesville to near Arkawana. Movement was northeast at 60 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Gainesville...                    Hardenville...
Brixey...                         Sycamore...
Tecumseh...                       Dora...
Zanoni...

LAT...LON 3664 9254 3695 9223 3694 9209 3680 9210
      3679 9212 3663 9212 3649 9238 3650 9253
TIME...MOT...LOC 2159Z 225DEG 53KT 3664 9248 3656 9242 3647 9247

Titus
Special weather statement, Nov 26, 4:24 PM CST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Springfield MO
424 PM CST Tue Nov 26 2019

MOZ082-097-262315-
Howell MO-Texas MO-
424 PM CST Tue Nov 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR HOWELL AND SOUTHEASTERN TEXAS
COUNTIES UNTIL 515 PM CST...

At 423 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Willow Springs to 15 miles west of West Plains
to 13 miles north of Ott to 7 miles northwest of Bakersfield.
Movement was northeast at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
West Plains...                    Mountain View...
Willow Springs...                 Pomona...
Summersville...                   Peace Valley...
Arroll...                         Pottersville...
Siloam Springs...                 White Church...
Hartshorn...                      Clear Springs...
Pine Crest...

LAT...LON 3679 9212 3680 9210 3706 9210 3731 9165
      3689 9166 3676 9179 3666 9194 3662 9212
TIME...MOT...LOC 2223Z 240DEG 33KT 3698 9199 3679 9211 3668 9215 3657
9226

Titus
Special weather statement, Nov 26, 5:02 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Springfield MO
502 PM CST Tue Nov 26 2019

MOZ097-098-106-262345-
Oregon MO-Howell MO-Shannon MO-
502 PM CST Tue Nov 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SHANNON...EAST CENTRAL HOWELL AND
NORTHWESTERN OREGON COUNTIES UNTIL 545 PM CST...

At 502 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Summersville to near
Mountain View to 6 miles southwest of West Plains. Movement was east
at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
West Plains...                    Winona...
Birch Tree...                     Eminence...
Montier...                        Thomasville...
Alley Spring...                   Teresita...
West Eminence...                  Pine Crest...

A Tornado Watch remains in effect until 1000 PM CST for south central
Missouri.

LAT...LON 3708 9122 3687 9122 3679 9141 3666 9197
      3680 9177 3692 9167 3715 9166 3733 9118
      3731 9116 3726 9116 3725 9112 3720 9112
      3720 9109 3718 9109 3716 9104 3710 9102
TIME...MOT...LOC 2302Z 248DEG 36KT 3712 9155 3697 9161 3684 9177 3669
9196

Titus
Special weather statement, Nov 26, 5:41 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Springfield MO
541 PM CST Tue Nov 26 2019

MOZ101-270015-
McDonald MO-
541 PM CST Tue Nov 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCDONALD COUNTY UNTIL 615
PM CST...

At 541 PM CST, Doppler radar was tracking a strong thunderstorm near
Honey Creek State Park, or 9 miles northeast of Jay, moving northeast
at 45 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Anderson...                       Noel...
Dodge...                          Goodman...
South West City...                Pineville...
Lanagan...                        Cayuga...
Tiff City...

This includes Interstate 49 between mile markers 1 and 14.

LAT...LON 3673 9462 3677 9455 3676 9441 3675 9436
      3650 9437 3650 9462
TIME...MOT...LOC 2341Z 241DEG 41KT 3654 9472

Titus

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 6:03 PM CSTTornado WarningSGFBarry, McDonald, Newton27 min
Nov 26, 6:41 PM CSTSevere Thunderstorm WarningSGFBarry, Christian, Lawrence, Stone34 min
Nov 26, 6:48 PM CSTSevere Thunderstorm WarningSGFGreene, Lawrence27 min
Nov 26, 7:02 PM CSTSpecial Weather StatementSGFDallas, Laclede43 min
Nov 26, 9:48 PM CSTSpecial Weather StatementSGFShannon27 min
Nov 27, 5:33 AM CSTWind AdvisorySGFGreene2 hr

Nearby

Tornado Warnings in Missouri, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.